Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Note on the embedding of manifolds in Euclidean space

Authors: J. C. Becker and H. H. Glover
Journal: Proc. Amer. Math. Soc. 27 (1971), 405-410
MSC: Primary 57.20
MathSciNet review: 0268903
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: M. Hirsch and independently H. Glover have shown that a closed $ k$-connected smooth $ n$-manifold $ M$ embeds in $ {R^{2n - j}}$ if $ {M_0}$ immerses in $ {R^{2n - j - 1}},j \leqq 2k$ and $ 2j \leqq n - 3$. Here $ {M_0}$ denotes $ M$ minus the interior of a smooth disk. In this note we prove the converse and show also that the isotopy classes of embeddings of $ M$ in $ {R^{2n - j}}$ are in one-one correspondence with the regular homotopy classes of immersions of $ {M_0}$ in $ {R^{2n - j - 1}},j \leqq 2k - 1$ and $ 2j \leqq n - 4$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57.20

Retrieve articles in all journals with MSC: 57.20

Additional Information

PII: S 0002-9939(1971)0268903-0
Keywords: Tubular neighborhood, deleted product, equivariant map, obstruction theory, Postnikov resolution
Article copyright: © Copyright 1971 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia